Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 198, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 18, 2025, 10:46 AM EDT for 16 counties in Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2025, 10:46 AM EDT (14:46 UTC)
- Expired
- May 18, 2025, 11:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Houston County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Pulaski County, GA, Schley County, GA, Sumter County, GA, Twiggs County, GA, Webster County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:49 AM EDT | TSTM WND GST 58 | 1 Nw Perry, GA | Mesonet station GA347 I-75 At Sr 7. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 8:14 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
747
WUUS52 KFFC 181446
SVRFFC
GAC021-023-081-091-093-153-175-193-197-235-249-261-289-307-315-319-
181530-
/O.NEW.KFFC.SV.W.0198.250518T1446Z-250518T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1046 AM EDT Sun May 18 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Laurens County in central Georgia...
Dodge County in central Georgia...
Southeastern Marion County in west central Georgia...
Southeastern Bibb County in central Georgia...
Houston County in central Georgia...
Sumter County in west central Georgia...
Northern Crisp County in central Georgia...
Southern Wilkinson County in central Georgia...
Southern Macon County in west central Georgia...
Pulaski County in central Georgia...
Twiggs County in central Georgia...
Northwestern Wilcox County in central Georgia...
Dooly County in central Georgia...
Bleckley County in central Georgia...
East central Webster County in west central Georgia...
Schley County in west central Georgia...
* Until 1130 AM EDT.
* At 1045 AM EDT, severe thunderstorms were located along a line
extending from near Skipperton to Centerville to near Meadowdale to
near Whitewater State Park to near Buena Vista, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macon, Americus, Dublin, Perry, Cochran, Eastman, Hawkinsville,
Vienna, Ellaville, Oglethorpe, Jeffersonville, Warner Robins,
Unadilla, Montezuma, East Dublin, Chester, Plains, Dexter, Dudley,
and Byromville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3226 8456 3239 8391 3256 8360 3288 8367
3286 8354 3284 8352 3285 8350 3275 8295
3271 8296 3271 8294 3236 8282 3214 8299
3203 8335 3199 8441
TIME...MOT...LOC 1445Z 289DEG 49KT 3280 8373 3262 8367 3247 8380 3237
8410 3231 8457
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:32 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 18, 9:32 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
932 AM EDT Sun May 18 2025
...Morning Update...
.UPDATE...
Issued at 910 AM EDT Sun May 18 2025
At the time of this writing, an MCS is charging through west-
central Georgia. This system has a history of wind gusts up to 70
mph and hail up to golf ball size while over Alabama earlier this
morning, so a Severe Thunderstorm Watch was issued for the
southern half or so of metro Atlanta, as well as the portion of
central Georgia along and north of a line from Columbus to Macon.
Thus far, our Severe Thunderstorm Warnings have been for 60 mph
wind gusts and quarter size hail. The tornado threat is quite low,
but not zero. As illustrated by recent radar trends, the MCS has
begun tracking more east-southeast than due east, tracking along
and feeding off of a CAPE gradient oriented roughly along the I-75
corridor. Of the suite of HREF hi-res models, the HRW FV3 has
handled this MCS quite well. If we can trust the FV3's handling of
the environment this afternoon and evening, additional discrete
storm development is possible along the cold pool boundary that
the MCS will leave behind, as well as along differential heating
boundaries as cloud cover clears.
&&
.SHORT TERM...
(Today through Monday)
Issued at 342 AM EDT Sun May 18 2025
Key Messages:
- A foggy morning is expected today in portions of west-Georgia.
- Organized clusters of storms traversing upper level NW flow
could produce gusty, potentially damaging winds as they
traverse portions of the area today and Monday. Happy MCS
season!
As the period begins, a weakening, occluded low pressure system
continues to move northeastward away from the Great Lakes region.
A remnant frontal boundary associated with the low remains stalled
across south-central Georgia having low support from the parent
low. Meanwhile, quasi-zonal flow is in place aloft over the
Southeast as a 500 mb ridge moves across the Great Plains. Aside
from relatively lower values in the higher elevations of far north
Georgia, low temperatures and dewpoints will be in the mid to
upper 60s across the forecast area this morning. With light winds
and a humid airmass, fog is expected in portions of west and
central Georgia during the early morning hours. A few locations
could furthermore experience dense fog in the hours around
sunrise.
Today, the ridge will gradually move eastward, with the upper
level flow pattern becoming more northwesterly as a result. A
disturbance embedded within the upper level flow has helped force
the development of a cluster of thunderstorms in eastern
Mississippi. Hi-res guidance continues to indicate the likelihood
of this cluster continuing eastward through the morning hours
today. Furthermore, this convection could track along and feed off
of the remnant boundary across Mississippi and Alabama as it
moves through the Deep South, developing into something more of an
MCS. Uncertainty remains with respect to the timing and position
of this feature given poor run-to-run consistency in the CAMS,
though the most likely scenario involved the cluster arriving in
west Georgia by early afternoon and traversing east-southeast over
the next few hours. High temperatures this afternoon are forecast
to rise into the low to mid 80s across north Georgia and into the
upper 80s to near 90 in central Georgia this afternoon. Hi-res
guidance continues to indicate a sharp gradient of SBCAPE setting
up during the afternoon hours, with values as high as 2500 J/kg in
west-central Georgia, becoming progressively lower to the north
and east to almost nothing in the extreme northeast portion of the
forecast area. With ample SBCAPE to work with and 0-6 km shear of
50-55 kts in the baroclinic zone along the stalled boundary, a
potential MCS would be capable of producing severe weather, with
strong, damaging winds being the primary threat. The SPC has
trimmed the Day 1 Marginal Risk (level 1 of 5) for severe weather
out of locations roughly north and east of Atlanta due to the more
limited CAPE forecast in this area, but has maintained it
elsewhere across the forecast area to account for the severe
potential associated with an MCS.
Tonight into Monday, the ridge will extend from the northern Gulf
to the northern Great Lakes region, with Georgia positioned to
the immediate east of the trough axis. The ridge will be caught
between two longwave troughs, one extending from Maine into the
western Atlantic and the other extending from the Pacific
Northwest into the southern Rockies. Temperatures will be climbing
again under the influence of the ridge, with highs forecast to be
in the mid to upper 80s across north Georgia and the low to mid
90s in central Georgia. With ample moisture trapped underneath the
ridge, dewpoints will be in the upper 60s to low 70s throughout
the day on Monday. In the peak heating hours, the combination of
these temperatures and dewpoints will lead to heat index values
between 95-100 degrees in portions of central Georgia roughly
along and south of a line from Columbus to Macon. Convection is
expected to kick off well to the north over the Ohio River Valley
on Monday ahead of a shortwave disturbance. Hi-res guidance
continues to indicate cold pool organization of this convection
that aligns itself with the northwesterly flow aloft along the
instability gradient on the edge of the ridge. This cluster of
storms could develop into an MCS as it moves southeastward into
the north Georgia. With instability and 0-6 km shear expected to
be strong once again, an MCS that moves into the area would again
be capable of producing damaging wind gusts.
King
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 342 AM EDT Sun May 18 2025
Key Messages:
- Warm to hot through mid week with a cool down Wednesday and
beyond.
- Thunderstorms chances each afternoon in north GA spreading
southward on Wednesday.
Subtropical ridging will characterize the beginning of the long
term outlook. With the terminus of the subtropical thermal ridge
across north Georgia, diurnal thunderstorms activity can be
expected each afternoon Mon and Tuesday ahead of our next system.
As we get into the Wednesday timeframe, a more robust upper level
trough will descend into the area bringing a cold front and more
widespread showers and thunderstorms. While a few storms could
become strong, no anticipating widespread severe with this front
as forcing from the cold front fights against the ridge to the
south. Temperatures behind the front will be cool for this time of
year with highs in the 70s and (hopefully) drier conditions.
Wednesday and beyond will be characterized by a series of
descending shortwaves which may bring several rounds of showers
and thunderstorms at least into north GA. Will have to wait to get
a better idea on conditions Friday onward.
SM
&&
.AVIATION...
(12Z TAFS)
Issued at 733 AM EDT Sun May 18 2025
Fog and mist have been in place across portions of central and
west Georgia (including at MCN/CSG/FTY/ATL) this morning and will
dissipate by 13-14Z. A cluster of thunderstorms is also forecast
to enter west-central Georgia around 13Z and advance E/SE over the
next few hours. There is a PROB30 for TSRA at ATL from 14-17Z
along with TEMPO groups at CSG starting at 13Z and MCN starting at
15Z where storms are most likely. Prevailing winds are expected
to be W/SW at 4-8 kts through the day, becoming light and variable
during the overnight hours. The development of patchy fog will be
possible once again early Monday morning.
//ATL Confidence...12Z Update...
Medium confidence on coverage/timing of thunderstorms.
High confidence on all other elements.
King
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 83 63 87 67 / 30 0 30 10
Atlanta 82 67 88 69 / 30 10 30 0
Blairsville 80 57 81 62 / 20 10 50 20
Cartersville 83 63 87 67 / 30 10 40 10
Columbus 86 69 92 68 / 60 10 0 0
Gainesville 83 64 85 68 / 20 10 40 10
Macon 85 67 92 68 / 50 10 10 0
Rome 83 64 87 67 / 40 10 40 10
Peachtree City 82 65 89 68 / 40 10 20 0
Vidalia 90 70 93 71 / 30 10 10 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...King
LONG TERM....SM
AVIATION...MartinHazardous weather outlook, May 18, 9:07 AM EDT, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 907 AM EDT Sun May 18 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 907 AM EDT Sun May 18 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A cluster of strong to severe thunderstorms will move across central and portions of north Georgia this morning. Hazards include damaging wind gusts up to 70 mph and hail up to golf ball size. A Severe Thunderstorm Watch is in effect until 1 PM. Additional thunderstorm development may occur later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Periods of thunderstorms are expected between Monday and Wednesday, with the greatest storm coverage anticipated across north Georgia. A few storms could be strong to severe during the daytime on Monday and Tuesday. The main hazards will be strong winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:04 AM EDT | Dense Fog Advisory | FFC | Carroll, Coweta, Haralson, Harris, Heard, Meriwether and 2 more | 5 hr |
| May 18, 8:38 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard, Troup | 52 min |
| May 18, 9:03 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Fayette, Harris, Meriwether and 5 more | 42 min |
| May 18, 9:43 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Crawford, Fayette, Harris and 11 more | 47 min |
| May 18, 10:11 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Chattahoochee, Crawford, Harris, Houston, Jones and 14 more | 49 min |
| May 18, 11:01 AM EDT | Special Weather Statement | FFC | Chattahoochee | 44 min |
| May 18, 11:27 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Laurens, Pulaski and 3 more | 32 min |
| May 18, 11:30 AM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| May 18, 12:01 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 29 min |
| May 18, 3:45 PM EDT | Special Weather Statement | FFC | Houston, Peach, Twiggs | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.